Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jan 10, 2017, 9:18 PM EST for 6 counties in Ohio. It was in force for 42 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2017, 9:18 PM EST (02:18 UTC)
- Expired
- Jan 10, 2017, 10:00 PM EST
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, OH, Clinton County, OH, Greene County, OH, Hamilton County, OH, Montgomery County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 26 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 9:24 PM EST | NON-TSTM WND GST 46 | 2 Sse Wilmington, OH | PEAK WIND GUST OBSERVED AT THE NWS WILMINGTON OHIO OFFICE. GUST OCCURRED AHEAD OF THUNDERSTORMS. |
| Jan 10, 9:25 PM EST | TSTM WND GST 44 | Kmgy Wright Bros Apt, OH | |
| Jan 10, 9:42 PM EST | TSTM WND GST 48 | Kmgy Wright Bros Apt, OH | |
| Jan 10, 9:42 PM EST | TSTM WND GST 53 | Ki68 Lebanon Apt, OH | |
| Jan 10, 9:48 PM EST | TSTM WND DMG | Waynesville, OH | TWO TREES DOWNED. |
| Jan 10, 9:50 PM EST | TSTM WND DMG | Harveysburg, OH | TREES AND LARGE BRANCHES DOWN. |
| Jan 10, 9:51 PM EST | TSTM WND GST 44 | Ki19 Xenia Apt, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 900 m²/s²
- 0-3 km storm-relative helicity
- 1016 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306
WUUS51 KILN 110218
SVRILN
OHC017-027-057-061-113-165-110300-
/O.NEW.KILN.SV.W.0004.170111T0218Z-170111T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
918 PM EST TUE JAN 10 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southeastern Montgomery County in west central Ohio...
Warren County in southwestern Ohio...
Northwestern Clinton County in southwestern Ohio...
Eastern Butler County in southwestern Ohio...
Northeastern Hamilton County in southwestern Ohio...
Greene County in west central Ohio...
* Until 1000 PM EST.
* At 918 PM EST, severe thunderstorms were located along a line
extending from near Dayton to near Hamilton, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dayton, Hamilton, Kettering, Middletown, Beavercreek, Fairfield,
Huber Heights, Fairborn, Mason, Xenia, Trotwood, Miamisburg,
Lebanon, Forest Park, Springboro, Vandalia, Sharonville,
Wilmington, Monroe and Loveland.
This includes the following Interstates...
I-70 in Ohio between mile markers 34 and 35.
I-71 in Ohio between mile markers 19 and 60.
I-75 in Ohio between mile markers 17 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3988 8419 3974 8365 3969 8365 3940 8374
3926 8401 3930 8473
TIME...MOT...LOC 0218Z 267DEG 58KT 3975 8423 3935 8460
HAIL...<.75IN
WIND...60MPH
$$
HATZOS2 follow-up statements
116
WWUS51 KILN 110234
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
934 PM EST TUE JAN 10 2017
OHC017-027-057-061-113-165-110300-
/O.CON.KILN.SV.W.0004.000000T0000Z-170111T0300Z/
Montgomery OH-Warren OH-Clinton OH-Butler OH-Hamilton OH-Greene OH-
934 PM EST TUE JAN 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST
FOR SOUTHEASTERN MONTGOMERY...WARREN...NORTHWESTERN CLINTON...EASTERN
BUTLER...NORTHEASTERN HAMILTON AND GREENE COUNTIES...
At 933 PM EST, severe thunderstorms were located along a line
extending from Xenia to Wetherington, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dayton, Hamilton, Kettering, Middletown, Beavercreek, Fairfield,
Huber Heights, Fairborn, Mason, Xenia, Miamisburg, Lebanon, Forest
Park, Springboro, Sharonville, Wilmington, Monroe, Loveland, Trenton
and Franklin.
This includes the following Interstates...
I-71 in Ohio between mile markers 19 and 60.
I-75 in Ohio between mile markers 17 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3974 8365 3969 8365 3940 8374 3926 8401
3930 8473 3958 8447 3985 8409
TIME...MOT...LOC 0233Z 271DEG 51KT 3966 8390 3934 8437
HAIL...<.75IN
WIND...60MPH
$$
Hatzos511
WWUS51 KILN 110300
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1000 PM EST TUE JAN 10 2017
OHC017-027-057-061-113-165-110309-
/O.EXP.KILN.SV.W.0004.000000T0000Z-170111T0300Z/
Montgomery OH-Warren OH-Clinton OH-Butler OH-Hamilton OH-Greene OH-
1000 PM EST TUE JAN 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY...
WARREN...NORTHWESTERN CLINTON...EASTERN BUTLER...NORTHEASTERN
HAMILTON AND GREENE COUNTIES WILL EXPIRE AT 1000 PM EST...
This warning has been replaced by a new severe thunderstorm warning
for portions of Greene, Clinton, and Warren counties.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3974 8365 3969 8365 3940 8374 3926 8401
3930 8473 3958 8447 3985 8409
TIME...MOT...LOC 0259Z 267DEG 58KT 3968 8342 3936 8390
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 6:43 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 10, 6:43 PM EST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
643 PM EST Tue Jan 10 2017
.SYNOPSIS...
Breezy and wet conditions are expected this evening as a cold
front moves through. Unsettled conditions will continue off and on
through the week as multiple systems move through the region.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
One round of rainfall is currently moving through the forecast
area. There will then be a very brief lull or decrease in
precipitation before additional rainfall moves in with the frontal
boundary. Strong low level winds will continue to mix down this
evening and therefore will continue the wind advisory across the
current location. Wind gusts outside of the advisory across
portions of the Scioto Valley will still be in the 35 to 45 mph
range. Expect both sustained and wind gusts to be near advisory
level in the advisory area.
Precipitation will taper off and winds will begin to subside for
the second half of the night. Cooler air will move in with the
passage of the frontal boundary.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
Another round of rainfall is expected to move from south to north
through the day on Wednesday with decent isentropic lift. There
will be a break in the precipitation later in the day especially
across southeastern portions of the forecast area. Another frontal
boundary will approach Wednesday night into Thursday, however it
will be slow moving and moisture will continue to move into the
region. Due to this precipitation chances will be higher across
northwestern portions of the forecast area until the frontal
boundary pushes through Thursday into Thursday evening. There is
some instability present during the day on Thursday and therefore
have some isolated thunderstorm mention in the forecast. In
advance of the cold front warm and breezy conditions will be
present.
Cooler air will work into the region Thursday night. Another round
of moisture will push northwards towards the end of the short
term. Model soundings indicate that a mix of precipitation
including sleet and freezing rain will be possible for a time late
Thursday night into Friday morning.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A frontal boundary extending along a westerly flow aloft will
provide the focus for precipitation development through much of the
long term. As the boundary forms to the southwest on Friday, rain
may occur across the southern half of the FA, changing to snow
Friday night as the boundary begins to shift northward. Road
temperatures should be above freezing which would limit the effects
on travel. Rain chances will stretch over the entire area on
Saturday when the boundary is forecast to be over Ohio. Precip may
end Sunday when the boundary is shown to sag southward in response
to short wave energy that will tilt the upper flow to northwest,
while surface high pressure builds across the Great Lakes. Rain may
then return on Monday and Tuesday, though the latest ECMWF guidance
points to a drier solution as opposed to model blends that show
persistent precip.
Near normal mid winter highs mainly in the mid and upper 30s are
indicated for Friday and Saturday when an easterly low level flow
will carry cool air. Much warmer than normal temperatures return by
Monday and Tuesday when highs may reach the 50s most locations.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Deep low pressure will pivot northeast into southeast Canada
allowing a cold front to sweep east though Ohio tonight. Strong
pressure gradient across the area will keep gusty southerly winds
over the terminals this evening until the front passes. Low level
speed shear will continue to be an issue through the evening.
Ceilings will lower to MVFR with a line of showers pushing
across the TAF sites ahead of the cold front.
After the cold front moves through, the chance of precipitation
will end quickly. Clouds are expected to diminish within a couple
of hours after fropa. Winds will diminish through the overnight
and then back to the south toward 12Z.
The front will stall out to our south and then start to lift back
north across the region Wednesday afternoon. This will allow
showers and MVFR CIGS to overspread all TAF sites late in the
forecast period.
OUTLOOK...MVFR/IFR ceilings and MVFR visibilities Wednesday night.
MVFR ceilings and visibilities are possible at times from Thursday
through Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 10 PM EST this evening for OHZ026-034-035-
042>046-051>055-060>063-070>072-077>080.
KY...Wind Advisory until 10 PM EST this evening for KYZ089>099.
IN...Wind Advisory until 10 PM EST this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...Coniglio
AVIATION...ARHazardous weather outlook, Jan 10, 5:49 PM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 549 PM EST TUE JAN 10 2017 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046- 051>055-060>063-070>072-077>080-112300- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN- CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND- 549 PM EST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ100-OHZ056-064-065-073-074-081-082-088-112300- LEWIS-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE-SCIOTO- 549 PM EST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. WIND GUSTS THIS EVENING WILL BE AS HIGH AS 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 10, 9:02 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
902 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND DMG LOCKINGTON 40.21N 84.24W
01/10/2017 SHELBY OH TRAINED SPOTTER
STRONG WINDS SNAPPING 5 INCH BRANCHES.
&&
JGIBSONLocal storm report, Jan 10, 9:05 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
905 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG GREENVILLE 40.10N 84.62W
01/10/2017 DARKE OH EMERGENCY MNGR
DARKE COUNTY EMA REPORTS MULTIPLE TREES AND POWER LINES
DOWN FROM WINDS IN GREENVILLE, NEW MADISON, AND PITSBURG.
&&
JGIBSONSpecial weather statement, Jan 10, 9:05 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
905 PM EST TUE JAN 10 2017
OHZ026-044>046-052-110245-
Logan OH-Union OH-Hardin OH-Delaware OH-Champaign OH-
905 PM EST TUE JAN 10 2017
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT Union County in
central Ohio...northern Champaign County in west central Ohio...
western Delaware County in central Ohio...Logan and Hardin Counties
in west central Ohio Until 945 PM EST...
At 905 PM EST, radar indicated showers along a line extending from 6
miles east of Alger to near De Graff, moving east at 70 mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Dublin, Delaware, Marysville, Bellefontaine, Kenton, Ada, Richwood,
West Liberty, North Lewisburg, Forest, Russells Point, De Graff,
Dunkirk, Belle Center, West Mansfield, Chippewa Park, New California,
Northwood, Radnor and Blanchard.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4051 8342 4051 8326 4044 8325
4043 8304 4015 8315 4020 8401 4082 8379
TIME...MOT...LOC 0205Z 249DEG 62KT 4068 8373 4033 8397
HATZOSLocal storm report, Jan 10, 9:08 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
908 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST KAXV WAPAKONETA APT 40.49N 84.30W
01/10/2017 M54 MPH AUGLAIZE OH AWOS
&&
JGIBSONLocal storm report, Jan 10, 9:13 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST KVES VERSAILLES APT 40.20N 84.53W
01/10/2017 M48 MPH DARKE OH AWOS
&&
JGIBSONLocal storm report, Jan 10, 9:14 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 PM EST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND GST KSCA SIDNEY APT 40.24N 84.15W
01/10/2017 M58.00 MPH SHELBY OH AWOS
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:56 PM EST | Special Weather Statement | ILN | Auglaize, Butler, Champaign, Clark, Darke, Greene and 9 more | 34 min |
| Jan 10, 8:06 PM EST | Severe Thunderstorm Warning | ILN | Butler, Darke, Miami, Montgomery, Preble | 39 min |
| Jan 10, 8:44 PM EST | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Montgomery, Preble | 46 min |
| Jan 10, 9:00 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Clark, Fayette, Greene, Madison, Miami and 3 more | 45 min |
| Jan 10, 9:05 PM EST | Special Weather Statement | ILN | Hardin, Logan, Union | 40 min |
| Jan 10, 9:33 PM EST | Special Weather Statement | ILN | Clermont, Hamilton | 27 min |
| Jan 10, 9:39 PM EST | Severe Thunderstorm Warning | ILN | Champaign, Clark, Delaware, Franklin, Greene, Madison and 2 more | 36 min |
| Jan 10, 9:57 PM EST | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Highland, Pickaway, Ross and 1 more | 33 min |
| Jan 10, 10:08 PM EST | Special Weather Statement | ILN | Fairfield, Licking, Pickaway | 52 min |
| Jan 10, 10:25 PM EST | Special Weather Statement | ILN | Highland, Pickaway, Ross | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.